Solpadol

Solpadol

Solpadol is a pain relief medication. It contains a mixture of codeine phosphate and paracetamol. It works by reducing signals from the body to the brain, and mimics endorphins produced by the human body. It is also converted into morphine in the liver, delivering a pain relieving effect.

Check our prices

Quantity

Out of stock

Order today to get your delivery within 3 to 5 days.
Next day delivery
Free prescriptions
No hidden fees
Discreet packaging
Solpadol is a pain relief medication. It contains a mixture of codeine phosphate and paracetamol. It works by reducing signals from the body to the brain, and mimics endorphins produced by the human body. It is also converted into morphine in the liver, delivering a pain relieving effect.

What is Solpadol?

Solpadol 30/500 caplets are effective clinical drugs for pain management.

Solpadol, a branded version of the generic painkiller co-codamol, can bring relief from moderate to severe pain from symptoms such as toothache, back pain, migraine, headache, period pain; and muscle aches and pains. Solpadol is a treatment for acute pain.

Solpadol contains a mixture of codeine phosphate and paracetamol. The active ingredients are both a type of painkiller; as tablets contain codeine, Solpadol is also a drug that belongs to a group of medications called opioid analgesics. This medicine contains 30mg of codeine phosphate and 500mg of paracetamol.

For further information on Solpadol, please see the patient information leaflet.

How It Works

Solpadol, like other analgesic medicines to treat pain, works by reducing signals from the body to the brain.

All analgesic opioids mimic endorphins produced by the human body. Codeine is converted into morphine by an enzyme in the liver. Paracetamol works by reducing the intensity of pain signals to the brain through receptors in the central nervous system.

Before you take it

Most healthy adults can take Solpadol; tablets are however not recommended for children under 12 years of age without direct medical advice and supervision from a healthcare professional.

It is important to take this medicine with great caution if you’re using any other pain-relieving medication that contains paracetamol. Talk to your doctor first before taking Solpadol.

Solpadol is usually taken when regular painkillers such as paracetamol, aspirin or ibuprofen alone have not worked.

It is important for your own health and safety that if you already suffer symptoms of an allergic reaction related to codeine, paracetamol or any other ingredient in this drug, you do not use Solpadol without first referring to your doctor or pharmacist.

It is also recommended that you do not take Solpadol if you have increased pressure in the head, recently had a head injury, have epilepsy, liver damage, kidney disease or high blood pressure.

As Solpadol has the potential to incur sleepiness, it is unsuitable for people who regularly drink more than the recommended maximum amount of 14 units of alcohol per week.

Solpadol is unsuitable for some patients. You should speak to your doctor or healthcare professional if any of the following apply to you:

  • Have lung or breathing conditions such as lung disease
  • Have allergen hypersensitivity or regularly have an asthma attack
  • Have low blood pressure
  • Have problems with your liver or kidneys
  • Are pregnant or breastfeeding
  • Are taking other medications including herbal remedies

Dosage Instructions

Dosage for adults is 2 tablets every 4 to 6 hours. For children ages 16 to 18 years, the dosage is 1 to 2 tablets every 6 hours.

The maximum dose is 8 tablets in 24 hours. It is important not to exceed this.

The tablet must be taken whole with water and not crushed; Solpadol can also be taken with or without food. Do not drink alcohol while taking Solpadol.

With persisting pain, do not take multiple doses of Solpadol in one go. Do not use for longer than directed or for more than 3 days. If you do not start to feel better or symptoms do not subside within the prescribed time period, ask your pharmacist or doctor for advice for a more suitable pain relief.

Extra Support

Solpadol is a short-term treatment of acute pain only. Taking this medicine for longer than prescribed is dangerous as Solpadol is a type of opioid. Using an opioid for a long time can lead to addiction and increased risk of dependency. It is therefore not a long-term solution for chronic pain.

Please see our Opioid Policy and Prescription Policy before ordering this medication.

Common Side Effects of Solpadol

It is possible that you are allergic to some of the ingredients in this medication. Please tell your doctor at once if you show signs of an allergic reaction such as:

  • Skin rash
  • Breathing difficulties
  • Inflammation of the legs, arms, face, lips, throat, or tongue
  • Increased heart rate
  • Confusion or anxiety

Possible but less serious side effects of Solpadol are:

  • Constipation
  • Headache
  • Dry mouth
  • Loss of appetite, feeling sick or vomiting
  • Nausea and sickness
  • Drowsiness or lethargy

Solpadol affects your ability to drive safely. The possible side effects of this medication may make you feel sleepy or drowsy. It is advised against driving or operating heavy machinery when using Solpadol or while the effects last.

In case of serious side effects, stop taking treatment and call a doctor for symptoms such as:

  • Dizziness
  • Difficulty breathing
  • Feeling sick or vomiting
  • Blurred or double vision
  • Slow or slurred speech
Frequently Asked Questions (FAQs)

Is Solpadol suitable for Children?

Solpadol is not recommended for children under 12 years of age without direct medical advice due to severe risk of breathing problems.

Do I need a prescription?

It depends on the dose strength. For moderate pain, lower-strength tablets are available over the counter from pharmacies. For more severe pain, higher-strength tablets are available on prescription only.

I’m pregnant. Can I take Solpadol?

Solpadol isn’t generally recommended during pregnancy or for breastfeeding women as codeine and morphine can pass into breast milk. Talk to your doctor first before taking this treatment.

What happens if I miss a dose?

If you forget to take a dose at the right time, take your usual amount straight away. If it is almost time for your next dose, skip the missed dose. It is recommended to take only your prescribed amount as instructed and do not double dose. Always leave a minimum of 4 hours between doses.

What happens if I take too much?

The amount of solpadol that can lead to an overdose is different from person to person. Vigilance with dosing is important as taking more medication than directed could be detrimental to your health.

Take Solpadol only as directed by your prescriber and do not share treatment. In a case of accidental overdose, you may feel lethargic, sick or dizzy. If you suspect yourself or anyone else has taken too much, do not take any more medication and contact your local hospital or A&E centre immediately. Take your prescription with you so is it clear what medication you have used.

Our patient support team are available from Monday - Friday, 9am - 5pm